{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,5]],"date-time":"2026-10-05T23:03:34Z","timestamp":1791241414752,"version":"4.1.0"},"reference-count":11,"publisher":"Frontiers Media SA","license":[{"start":{"date-parts":[[2025,9,2]],"date-time":"2025-09-02T00:00:00Z","timestamp":1756771200000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":["frontiersin.org"],"crossmark-restriction":true},"short-container-title":["Front. Pharmacol."],"abstract":"<jats:sec><jats:title>Introduction<\/jats:title><jats:p>This article reports the successful treatment experience of refractory shock, acidosis, hypoglycemia, and multi-organ failure after overdose of reserpine, enalapril, and metformin, and aims to provide a reference for the rescue of patients with such poisoning.<\/jats:p><\/jats:sec><jats:sec><jats:title>Methods<\/jats:title><jats:p>A 58-year-old woman with sudden disturbance of consciousness, intractable shock, severe metabolic acidosis, hypoglycemia, and multiple organ dysfunction was urgently transferred to the ICU. The blood pressure could not be maintained after massive rehydration and a large dose of vasoactive drugs. The treatment plan was adjusted quickly after the diagnosis and treatment of medicine, nephrology, cardiology, respiratory, and other disciplines, such as high-dose vasoactive drugs, pressors, continuous blood purification, plasma exchange and hemoperfusion. RESULTS: The dose of vasoactive drugs began to decrease after entering the ICU at 36\u00a0h, and the acidosis gradually improved after 46\u00a0h. After 72\u00a0h, the patient was conscious and was transferred to the general ward on the 9th day.<\/jats:p><\/jats:sec><jats:sec><jats:title>Conclusion<\/jats:title><jats:p>The treatment of mixed drug poisoning involving reserpine, metformin, and enalapril is very challenging. When resuscitating patients with refractory shock caused by such poisoning, early supportive therapies should be started, including gastric lavage, cathartic use, acid correction, improved ventilation, blood purification, and hemodialysis when needed. Additionally, vasoactive drugs may be given without an upper dose limit, as long as side effects are carefully monitored.<\/jats:p><\/jats:sec>","DOI":"10.3389\/fphar.2025.1669831","type":"journal-article","created":{"date-parts":[[2025,9,2]],"date-time":"2025-09-02T05:33:07Z","timestamp":1756791187000},"update-policy":"https:\/\/doi.org\/10.3389\/crossmark-policy","source":"Crossref","is-referenced-by-count":2,"title":["Successful rescue of a rare case of refractory shock due to multidrug toxicity: a case report"],"prefix":"10.3389","volume":"16","author":[{"given":"Yuhua","family":"Xie","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Yujie","family":"Zhou","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Yunxing","family":"Cao","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"1965","published-online":{"date-parts":[[2025,9,2]]},"reference":[{"key":"B1","doi-asserted-by":"publisher","first-page":"223","DOI":"10.1186\/s13256-018-1758-0","article-title":"Recurrent hypoglycemia secondary to metformin toxicity in the absence of co-ingestions: a case report","volume":"12","author":"Aldobeaban","year":"2018","journal-title":"J. Med. Case Rep."},{"key":"B2","doi-asserted-by":"publisher","first-page":"39","DOI":"10.21037\/acr-22-100","article-title":"Two cases of metformin-associated lactic acidosis in post-operative period in emergency department: time to be aware\u2014case reports","volume":"7","author":"Angeletti","year":"2023","journal-title":"AME Case Rep."},{"key":"B3","doi-asserted-by":"publisher","first-page":"1716","DOI":"10.1097\/CCM.0000000000001002","article-title":"Extracorporeal treatment for metformin poisoning: systematic review and recommendations from the extracorporeal treatments in poisoning workgroup","volume":"43","author":"Calello","year":"2015","journal-title":"Crit. Care Med."},{"key":"B4","doi-asserted-by":"publisher","first-page":"1328","DOI":"10.3969\/j.issn.2095-1434.2010.07.170","article-title":"Six cases of reserpine overdose","author":"Feng","year":"2010","journal-title":"Aerosp. Med."},{"key":"B5","doi-asserted-by":"publisher","first-page":"462","DOI":"10.3969\/j.issn.1673-6966.2021.04.033","article-title":"A case of death due to lactic acidosis 263 caused by metformin overdose","author":"Li","year":"2021","journal-title":"Chin. J. Emerg. Resusc. Disaster Med."},{"key":"B6","doi-asserted-by":"publisher","first-page":"813","DOI":"10.3969\/j.issn.1002-1949.2019.08.022","article-title":"A case report of successful rescue of a patient with vasodilatory shock induced by poisoning from a combination of nifedipine sustained-release tablets, beta-blockers, and reserpine","author":"Ma","year":"2019","journal-title":"ChinJ Crit. Care Med."},{"key":"B7","doi-asserted-by":"publisher","first-page":"omad049","DOI":"10.1093\/omcr\/omad049","article-title":"Severe metabolic acidosis due to massive metformin overdose in a man: a case report","volume":"2023","author":"Manouchehri","year":"2023","journal-title":"Oxf. Med. Case Rep."},{"key":"B8","doi-asserted-by":"publisher","first-page":"CD007655","DOI":"10.1002\/14651858.CD007655.pub3","article-title":"Blood pressure-lowering efficacy of reserpine for primary hypertension","volume":"12","author":"Shamon","year":"2016","journal-title":"Cochrane Database Syst. Rev."},{"key":"B9","doi-asserted-by":"publisher","first-page":"42","DOI":"10.1111\/dom.15749","article-title":"Optimizing metformin therapy in practice: tailoring therapy in specific patient groups to improve tolerability, efficacy and outcomes","volume":"26","author":"Silverii","year":"2024","journal-title":"Diabetes Obes. Metab."},{"key":"B10","doi-asserted-by":"publisher","first-page":"705","DOI":"10.1080\/15563650.2019.1676896","article-title":"Clinical utility of venoarterial-extracorporeal membrane oxygenation (VA-ECMO) in patients with drug-induced cardiogenic shock: a retrospective study of the extracorporeal life support organizations\u2019 ECMO case registry","volume":"58","author":"Weiner","year":"2020","journal-title":"Clin. Toxicol. Phila. Pa."},{"key":"B11","doi-asserted-by":"publisher","first-page":"139","DOI":"10.3969\/j.issn.1006-8147.2007.01.050","article-title":"ACEI drugs and insulin resistance","volume":"1","author":"Zhang","year":"2007","journal-title":"J. TianJin Med. Univ."}],"container-title":["Frontiers in Pharmacology"],"original-title":[],"link":[{"URL":"https:\/\/www.frontiersin.org\/articles\/10.3389\/fphar.2025.1669831\/full","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,9,2]],"date-time":"2025-09-02T05:33:09Z","timestamp":1756791189000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.frontiersin.org\/articles\/10.3389\/fphar.2025.1669831\/full"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,9,2]]},"references-count":11,"alternative-id":["10.3389\/fphar.2025.1669831"],"URL":"https:\/\/doi.org\/10.3389\/fphar.2025.1669831","relation":{},"ISSN":["1663-9812"],"issn-type":[{"value":"1663-9812","type":"electronic"}],"subject":[],"published":{"date-parts":[[2025,9,2]]},"article-number":"1669831"}}